Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Wakefield, VA

May 2, 2016Mathews County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 8:11 PM EDT for Mathews County, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 8:11 PM EDT (00:11 UTC)
Expired
May 2, 2016, 8:45 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Mathews County, VA

The radar

The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:17 PM EDTHAIL 1.25Susan, VAQUARTER TO HALF DOLLAR SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS51 KAKQ 030011
SVRAKQ
VAC115-030045-
/O.NEW.KAKQ.SV.W.0035.160503T0011Z-160503T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
811 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MATHEWS COUNTY IN EASTERN VIRGINIA...

* UNTIL 845 PM EDT

* AT 811 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAVON...OR
  NEAR MATHEWS...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MATHEWS...BAVON...GWYNN...MOBJACK...RUFF...PORT HAYWOOD...DIGGS...MOON...
  PEARY...REDART...NEW POINT...HUDGINS...LABAN AND CARDINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3741 7600 3740 7609 3740 7612 3738 7621
      3730 7628 3740 7640 3755 7625 3740 7622
      3742 7600 3748 7597 3745 7596 3744 7597
      3745 7598 3743 7598 3743 7595
TIME...MOT...LOC 0011Z 228DEG 16KT 3739 7626 

HAIL...1.25IN
WIND...60MPH
 
$$

MRD
1 follow-up statement
832 
WWUS51 KAKQ 030014
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EDT MON MAY 2 2016

VAC115-030045-
/O.CON.KAKQ.SV.W.0035.000000T0000Z-160503T0045Z/
MATHEWS VA-
814 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN MATHEWS COUNTY...

AT 813 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAVON...OR NEAR
MATHEWS...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MATHEWS...BAVON...GWYNN...MOBJACK...RUFF...PORT HAYWOOD...DIGGS...MOON...
PEARY...REDART...NEW POINT...HUDGINS...LABAN AND CARDINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT ...7 5 7...8 9 9...2 4 1 5.

&&

LAT...LON 3730 7628 3740 7640 3755 7625 3740 7622
      3738 7621
TIME...MOT...LOC 0013Z 225DEG 13KT 3738 7628 

HAIL...1.25IN
WIND...60MPH
 
$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 2, 4:48 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS
EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE
COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL
THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE
WILL DROP ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING
IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW
WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE
DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN
TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND
WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS
EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY
(60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE
MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW
COUNTIES. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE
NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM
NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND
MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY
DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR
60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR
60.

UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO
UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE
MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU
THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON
WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN
THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO
SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE
EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST
HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE
UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE
LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER
60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN
HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT
INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE
COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS
LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS
RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY
AND MILD CONDITIONS.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE
ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT
VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN
SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW
CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN
CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER
THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH
IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR
EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A
STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN
WILL COTNINUE THRU THE END OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS
AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID-
ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH
GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY
WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS
ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE
AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD
CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD
FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA
CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE
FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT
INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS
OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL
GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS
EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT
THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...MAS
MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1245 PM EDT MON MAY 2 2016

VAZ048-060>062-064>069-079-080-509>516-031645-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ081>083-090-517>522-031645-
PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 2, 7:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT MON MAY 2 2016

VAZ062-069-513-515-030015-
POWHATAN-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-
731 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOOCHLAND...WEST
CENTRAL HENRICO...NORTHEASTERN AMELIA...SOUTHEASTERN POWHATAN...AND
WESTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...

AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSELEY...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MANAKIN AND SABOT AROUND 805 PM EDT.
  BON AIR AROUND 810 PM EDT.
  RICHMOND...TUCKAHOE AND UNIVERSITY OF RICHMOND AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOLLY HILLS...
WINTERPOCK...SUBLETTS...ROSLYN HILLS...GENITO...MIDLOTHIAN...FLAT ROCK...
PILKINTON...SKINQUARTER AND CLAYVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3739 7787 3742 7788 3742 7786 3743 7786
      3745 7787 3746 7787 3768 7773 3750 7744
      3729 7769 3738 7788 3739 7788
TIME...MOT...LOC 2330Z 217DEG 20KT 3740 7779

ZIMMERMAN
Special weather statement, May 2, 7:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON MAY 2 2016

VAZ077-078-030015-
NORTHUMBERLAND-LANCASTER-
736 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...LANCASTER AND
SOUTHEASTERN RICHMOND COUNTIES...

AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANCASTER...OR
NEAR KILMARNOCK...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  KILMARNOCK AND LANCASTER AROUND 745 PM EDT.
  WICOMICO CHURCH AROUND 800 PM EDT.
  FAIR PORT AROUND 805 PM EDT.
  HEATHSVILLE AROUND 810 PM EDT.
  LEWISETTA AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...LILIAN...BROWNS
STORE...NUTTSVILLE...WEEMS...BERTRAND...REEDVILLE...FLEETON...HULL NECK AND
AVALON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3802 7647 3797 7641 3794 7633 3786 7620
      3783 7622 3763 7647 3768 7655 3773 7657
      3784 7655 3783 7652 3784 7651 3785 7652
      3787 7655 3803 7652
TIME...MOT...LOC 2335Z 201DEG 20KT 3772 7650

MINNICK
Special weather statement, May 2, 7:44 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT MON MAY 2 2016

NCZ013>016-VAZ092-093-096-097-030030-
HERTFORD-PASQUOTANK-GATES-CAMDEN-SUFFOLK-ISLE OF
WIGHT-SOUTHAMPTON-CHESAPEAKE-
744 PM EDT MON MAY 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOWAN...
GATES...NORTHWESTERN PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN
PERQUIMANS...NORTH CENTRAL HERTFORD...NORTHWESTERN CURRITUCK...
SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...
THE CITY OF CHESAPEAKE...THE CITY OF FRANKLIN AND THE SOUTHWESTERN
CITY OF SUFFOLK...

AT 744 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWSOMS TO SUNBURY. MOVEMENT WAS
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SUNBURY AROUND 750 PM EDT.
  CORAPEAKE AROUND 755 PM EDT.
  SEDLEY AROUND 805 PM EDT.
  CARRSVILLE AROUND 815 PM EDT.
  ZUNI AROUND 825 PM EDT.
  WINDSOR...GREAT BRIDGE AND ISLE OF WIGHT AROUND 830 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAZELTON...EURE...
SUFFOLK AIRPORT...WYANOKE...INDIKA...LEES MILL...SHILOH...COLLOSSE...CARTER
AND DRUM HILL.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3662 7725 3697 7686 3667 7612 3660 7618
      3655 7626 3655 7631 3653 7629 3632 7661
      3633 7664 3632 7665
TIME...MOT...LOC 2344Z 231DEG 28KT 3663 7711 3643 7658

ZIMMERMAN
Local storm report, May 2, 7:50 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
750 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     GLENNS                  37.57N  76.61W
05/02/2016  E50 MPH          GLOUCESTER         VA   PUBLIC

            1/4 INCH HAIL

&&

EVENT NUMBER AKQ1600572

JEF
Local storm report, May 2, 7:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             WILLIAMSBURG            37.27N  76.71W
05/02/2016  E0.88 INCH       CITY OF WILLIAMSBU VA   TRAINED SPOTTER

            MONTICELLO AVE

&&

EVENT NUMBER AKQ1600573

JEF
Special weather statement, May 2, 8:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT MON MAY 2 2016

VAZ086-030015-
MATHEWS-
803 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MATHEWS COUNTY...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAVON...OR NEAR
MATHEWS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
MATHEWS COUNTY...INCLUDING THE FOLLOWING LOCATIONS: RUFF...PORT
HAYWOOD...PEARY...NEW POINT...DIGGS AND LABAN.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3730 7623 3730 7632 3739 7639 3749 7623
      3738 7619
TIME...MOT...LOC 0003Z 242DEG 24KT 3739 7628

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:02 PM EDTSpecial Marine WarningAKQ73 min
May 2, 8:03 PM EDTSpecial Weather StatementAKQMathews12 min
May 2, 8:14 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach24 min
May 2, 8:22 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, York, City of Hampton, City of Newport News, City of Poquoson23 min
May 2, 8:23 PM EDTSpecial Marine WarningAKQ82 min
May 2, 8:27 PM EDTSpecial Marine WarningAKQ78 min
May 2, 8:41 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover49 min
May 2, 8:47 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson28 min
May 2, 8:48 PM EDTSpecial Weather StatementAKQAccomack, Northampton57 min
May 2, 9:07 PM EDTSpecial Marine WarningAKQ83 min
May 2, 9:12 PM EDTSpecial Marine WarningAKQ48 min
May 2, 9:30 PM EDTSpecial Weather StatementAKQWestmoreland45 min
May 2, 10:03 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Nottoway, Prince Edward42 min
May 2, 10:04 PM EDTSpecial Marine WarningAKQ86 min
May 2, 11:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Henrico, James City, King and Queen, Middlesex and 7 more63 min
May 2, 11:39 PM EDTSpecial Marine WarningAKQ66 min
May 2, 11:43 PM EDTSpecial Weather StatementAKQAccomack62 min
May 3, 12:35 AM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews40 min
May 3, 4:40 PM EDTSpecial Weather StatementAKQCaroline50 min
May 3, 5:02 PM EDTSpecial Weather StatementAKQPrince Edward43 min
May 3, 5:24 PM EDTSpecial Weather StatementAKQWestmoreland51 min
May 3, 5:27 PM EDTSpecial Weather StatementAKQMecklenburg48 min
May 3, 5:31 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William29 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningAKQMecklenburg51 min
May 3, 5:44 PM EDTSpecial Weather StatementAKQDinwiddie, Nottoway46 min
May 3, 5:53 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond37 min
May 3, 6:17 PM EDTTornado WarningAKQLancaster, Middlesex, Northumberland, Richmond43 min
May 3, 6:21 PM EDTSpecial Marine WarningAKQ69 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg46 min
May 3, 7:02 PM EDTSpecial Marine WarningAKQ58 min
May 3, 7:13 PM EDTSpecial Weather StatementAKQMathews32 min
May 3, 7:14 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville46 min
May 3, 7:23 PM EDTSpecial Marine WarningAKQ67 min
May 3, 7:32 PM EDTSpecial Weather StatementAKQAccomack43 min
May 3, 7:46 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin44 min
May 3, 7:47 PM EDTSpecial Marine WarningAKQ28 min
May 3, 7:59 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.